MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VACCESS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. VACCESS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Catalog Number VA8064
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The results of the anticipated device evaluation will be provided upon completion of the event investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly was not able to be retracted through the sheath.Reportedly, a 7fr sheath was used to pull the balloon and original sheath together to complete the procedure.There was no reported patient injury.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the cephalic vein of the left forearm, the pta balloon allegedly was not able to be retracted through the sheath.Reportedly, a 6fr sheath was used to pull the balloon and original sheath together as one unit.Another balloon was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the device was returned for evaluation.A visual inspection found a complete cut through the catheter shaft and inner guidewire lumen at the proximal balloon joint.This cut will be considered incidental as the user reported cutting the device to remove it from the sheath.However, no signs of retraction issues were identified on the returned segments, and the user's sheath was not returned for evaluation.Therefore, the investigation is inconclusive for the reported retraction issue.The definitive root cause for the reported retraction issue could not be determined based upon available information.It is unknown whether procedural issues and/or the original sheath used for the procedure contributed to the event.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.

Brand Name
VACCESS PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7787179
Report Number2020394-2018-01473
Device Sequence Number1986226
Product Code DQY
UDI-Device Identifier00801741121296
UDI-Public(01)00801741121296
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVA8064
Device Lot Number93XB0010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2018
Initial Date Received by Manufacturer 07/20/2018
Supplement Date Received by Manufacturer11/13/2018
Initial Report FDA Received Date08/15/2018
Supplement Report FDA Received Date11/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1